Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Pressure in both ears, suffer hearing loss. Diagnosed of retracted eardrums, advised Augmentin. Will it help ?

I feel so much pressure in my right and left ears and have hearing loss that came on suddenly in my right and left ears. Have been suffering from sinus condition. My right ear feels completely blocked and my left is almost completely blocked. I was diagnosed with retracted eardrums and I have been prescribed augmentin . I feel anxious and the condition has worsened. Will the Augmentin clear up the blockage or should I seek further care?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

In all probability you may be suffering from a condition called the otitis media with effusion. This is pretty common and usually follows a trip to mountains, a flight or a respiratory infection. This is also common when you have a sinus problem
The normal course is around one to two weeks for the full resolution of the symptoms
You may feel the blocked sensation in your ears for four to five days and then you will definitely improve.

Assuming that it is otitis media with effusion you can do the following so that it gets better faster:
1. Do steam inhalation with either menthol or eucalyptus oil two to three times a day
2. Close your nose and mouth and swallow, do this around ten to twenty times in a day
3. Take warm fluids
4. Add an antihistamine for better control of symptoms
5. Remember than augmentin will only treat the infection and secondarily your hearing may improve, it has no direct bearing on your hearing
IF these do not work in four to five days then you may need to consider other possibilities and treatment strategies. You may then visit the ENT and get an audiometry done.

Take care and get well soon

Dr Sriram Nathan
Answered: Tue, 27 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor